Alert archive / California / Wind Advisories in 2008
Wind Advisory 90, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 21, 2008, 1:05 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 22, 2008, 4:18 AM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2008, 1:05 PM PST (21:05 UTC)
- In effect from
- Dec 22, 2008, 4:18 AM PST
- Expired
- Dec 23, 2008, 3:00 AM PST
- In force
- 23 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1884 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 212105 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 105 PM PST SUN DEC 21 2008 ...GUSTY WEST TO SOUTHWEST WINDS ON MONDAY... .A LOW PRESSURE SYSTEM MOVING INTO INTO SOUTHERN CALIFORNIA WILL BRING STRONG...GUSTY WEST TO SOUTHWEST WINDS TO MANY AREAS. CAZ060-221200- /O.NEW.KSGX.WI.Y.0090.081222T1500Z-081223T0300Z/ APPLE AND LUCERNE VALLEYS- 105 PM PST SUN DEC 21 2008 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM PST MONDAY. GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP MONDAY MORNING AND CONTINUE INTO MONDAY EVENING. WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE WITH THE STRONGEST WINDS IN THE FOOTHILLS ON THE NORTH AND NORTHEAST SLOPES OF THE SAN BERNARDINO MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS76 KSGX 221218 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 418 AM PST MON DEC 22 2008 ...STRONG GUSTY SOUTHWEST TO WEST WINDS FOR THE MOUNTAINS AND UPPER DESERTS THROUGH LATE TONIGHT... .A FAST MOVING PACIFIC LOW PRESSURE SYSTEM WILL BRING AREAS OF STRONG GUSTY ONSHORE WINDS TO THE MOUNTAINS AND UPPER DESERTS THROUGH LATE TONIGHT... CAZ055-222230- /O.EXB.KSGX.WI.Y.0090.081222T1800Z-081223T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS- 418 AM PST MON DEC 22 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 3 AM PST TUESDAY. AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 WILL DEVELOP THIS MORNING AND CONTINUE THROUGH LATE TONIGHT WITH GUSTS TO 55 MPH NEAR THE RIDGETOPS AND ON NORTH AND EAST SLOPES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ056-058-222230- /O.EXB.KSGX.WI.Y.0090.081222T2000Z-081223T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 418 AM PST MON DEC 22 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PST TUESDAY. AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH LATE TONIGHT WITH GUSTS TO 50 MPH NEAR THE RIDGETOPS AND ON EAST SLOPES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ060-222230- /O.EXT.KSGX.WI.Y.0090.081222T1800Z-081223T1100Z/ APPLE AND LUCERNE VALLEYS- 418 AM PST MON DEC 22 2008 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 3 AM PST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 3 AM PST TUESDAY. AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 WILL DEVELOP THIS MORNING AND CONTINUE THROUGH LATE TONIGHT WITH GUSTS TO 55 MPH NEAR THE FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARTIN
000 WWUS76 KSGX 222149 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 149 PM PST MON DEC 22 2008 ...STRONG GUSTY SOUTHWEST TO WEST WINDS FOR THE MOUNTAINS AND UPPER DESERTS THROUGH LATE TONIGHT... .A FAST MOVING PACIFIC LOW PRESSURE SYSTEM WILL BRING AREAS OF STRONG GUSTY ONSHORE WINDS TO THE MOUNTAINS AND UPPER DESERTS THROUGH LATE TONIGHT. CAZ055-060-230515- /O.CON.KSGX.WI.Y.0090.000000T0000Z-081223T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 149 PM PST MON DEC 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 WILL DEVELOP THIS MORNING AND CONTINUE THROUGH LATE TONIGHT WITH GUSTS TO 55 MPH NEAR THE FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ056-058-230515- /O.CON.KSGX.WI.Y.0090.000000T0000Z-081223T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 149 PM PST MON DEC 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH LATE TONIGHT WITH GUSTS TO 50 MPH NEAR THE RIDGETOPS AND ON EAST SLOPES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MM
000 WWUS76 KSGX 230318 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 718 PM PST MON DEC 22 2008 ...STRONG GUSTY SOUTHWEST TO WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH LATE TONIGHT... .A FAST MOVING PACIFIC LOW PRESSURE SYSTEM WILL ALLOW THE STRONG GUSTY ONSHORE WINDS TO CONTINUE IN THE MOUNTAINS AND DESERTS THROUGH LATE TONIGHT. CAZ061-062-231100- /O.EXA.KSGX.WI.Y.0090.000000T0000Z-081223T1100Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 718 PM PST MON DEC 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WILL CONTINUE THROUGH LATE TONIGHT WITH GUSTS TO 55 MPH NEAR THE FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ055-060-231100- /O.CON.KSGX.WI.Y.0090.000000T0000Z-081223T1100Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 718 PM PST MON DEC 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WILL CONTINUE THROUGH LATE TONIGHT WITH GUSTS TO 55 MPH NEAR THE FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ056-058-231100- /O.CON.KSGX.WI.Y.0090.000000T0000Z-081223T1100Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 718 PM PST MON DEC 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY. AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WILL CONTINUE THROUGH LATE TONIGHT WITH GUSTS TO 50 MPH NEAR THE RIDGETOPS AND ON EAST SLOPES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SMALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 21, 9:30 AM PST, 3 hours 35 minutes earlier.
Area forecast discussion, Dec 21, 9:30 AM PST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST SUN DEC 21 2008 .SYNOPSIS...FAIR TODAY WITH INCREASING HIGH CLOUDINESS. A STORM APPROACHING FROM THE NORTHWEST WILL LIKELY BRING RAIN AND MOUNTAIN SNOW MONDAY WITH SHOWERS LINGERING INTO TUESDAY. ANOTHER STORM COULD BRING MORE SHOWERS LATE WEDNESDAY THROUGH THURSDAY. WELL BELOW SEASONAL TEMPERATURES THROUGH MID WEEK. DRY AND A LITTLE WARMER TOWARD THE END OF THE WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. SKIES ARE MOSTLY CLEAR THIS MORNING EXCEPT FOR A FEW HIGH CLOUDS. THE MORNING NKX SOUNDINGS SHOWED A SURFACE BASED RADIATIONAL INVERSION WITH WEAK ELY WINDS IN THE LOW LEVELS AND NW WINDS ALOFT. WEAK OFFSHORE GRADIENTS. THE PATCHY GROUND FOG INLAND HAS MOSTLY BURNED OFF. WEAK OFFSHORE FLOW WILL CAUSE LOCAL BREEZY CONDITIONS THIS MORNING...MAINLY BELOW THE CAJON PASS. A LITTLE WARMER TODAY WITH HIGH CLOUDS GRADUALLY INCREASING FROM THE NW AHEAD OF AN APPROACHING STORM. THIS STORM WILL LIKELY BRING RAIN AND MOUNTAIN SNOW MONDAY. THE PRECIP WILL TAPER OFF MONDAY EVENING WITH SHOWERS LINGERING INTO TUESDAY. RAINFALL TOTALS SHOULD GENERALLY RANGE FROM ABOUT HALF AN INCH NEAR THE COAST TO ABOUT AN INCH ON THE LOWER COASTAL MOUNTAIN SLOPES. UP TO ABOUT A THIRD OF AN INCH IS EXPECTED IN THE DESERTS. THE SNOW LEVEL WILL START AROUND 6000 FT AND THEN LOWER TO NEAR 4000 FT BY TUESDAY MORNING. LOCAL SNOW ACCUMULATIONS SHOULD BE ABOUT 4 TO 8 INCHES AT THE HIGHER ELEVATIONS. STRONG GUSTY WINDS WILL ACCOMPANY THIS SYSTEM...ESPECIALLY IN THE MOUNTAINS...DESERTS AND COASTAL WATERS MONDAY AFTERNOON THROUGH TUESDAY. WINTER WEATHER ADVISORIES OR WARNINGS WILL LIKELY BE NEEDED IN THE MOUNTAINS MONDAY AFTERNOON AND EVENING. WIND ADVISORIES MAY ALSO BE NEEDED IN THE DESERTS. COOLER WITH MAX TEMPS 10 TO 15 DEGREES BELOW SEASONAL AVERAGES MONDAY AND TUESDAY. ANOTHER STORM WILL DROP S OFF THE COAST BRINGING A CHANCE OF SHOWERS WEDNESDAY...LINGERING INTO THURSDAY. THE EXACT TRACK OF THIS STORM AND THE TIMING OF THE PRECIP ONSET ARE STILL UNCERTAIN BUT IT HAS THE POTENTIAL TO PRODUCE SIMILAR PRECIP AMOUNTS AS THE STORM EARLIER IN THE WEEK. DRIER NW FLOW ALOFT SHOULD DEVELOP FRIDAY AND SATURDAY WITH A LITTLE WARMING THROUGH SUNDAY AS HEIGHTS SLOWLY INCREASE AND A WEAK UPPER LEVEL RIDGE BUILDS. && .AVIATION... 211600Z...TODAY INTO THE EVENING CLEAR SKIES AND UNRESTRICTED VISIBILITIES WILL PREVAIL. THERE WILL BE SOME INCREASE IN HIGH CLOUDS ABOVE 25000 FEET MSL. LATE TONIGHT AND MONDAY A COLD FRONT WILL BEGIN TO AFFECT THE AREA. HIGH CLOUDS AT 25000 FEET MSL WILL ARRIVE THIS AFTERNOON. LATE TONIGHT AND MONDAY MORNING OVERCAST CLOUDS BASED 3000-5000 FEET MSL WILL MERGE WITH HIGHER BROKEN CLOUDS TO NEAR 12000 FEET MSL AS RAIN SPREADS OVER THE AREA. LOCALLY LOWER CLOUDS MIDDAY MONDAY. STRONG UP AND DOWNDRAFTS WILL DEVELOP IN AND NEAR THE MOUNTAINS WITH THE COLD FRONT. HIGHER TERRAIN WILL BE INCREASINGLY OBSCURED IN CLOUDS...RAIN...AND SNOW ON MONDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. && PUBLIC...PG AVIATION...SMALL
Hazardous weather outlook, Dec 21, 8:30 AM PST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 830 AM PST SUN DEC 21 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-221200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 830 AM PST SUN DEC 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COUPLE OF STORMS WILL LIKELY BRING RAIN AND MOUNTAIN SNOW MONDAY INTO TUESDAY AND WEDNESDAY INTO THURSDAY. LOCAL STRONG GUSTY WINDS WILL ACCOMPANY THESE SYSTEMS...MAINLY IN THE MOUNTAINS...DESERTS AND COASTAL WATERS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PG
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 5:30 PM PST | Frost Advisory | SGX | Riverside, San Bernardino, San Diego | 15 hr |
| Dec 21, 1:52 PM PST | Winter Storm Watch | SGX | Riverside, San Bernardino, San Diego | 14 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.